Alert archive / Iowa / Wind Advisories in 2014

Wind Advisory 16, NWS Des Moines, IA

November 7, 201428 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Nov 7, 2014, 11:23 AM CST for 28 counties in Iowa. It took effect at Nov 7, 2014, 9:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2014, 11:23 AM CST (17:23 UTC)
In effect from
Nov 7, 2014, 9:00 PM CST
Expired
Nov 8, 2014, 6:00 AM CST
In force
9 hr
Issued by
NWS Des Moines, IA
All 28 counties

Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 92 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 352 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2168 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
352 m²/s²
0-3 km storm-relative helicity
465 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

136 
WWUS73 KDMX 071723
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1123 AM CST FRI NOV 7 2014

...STRONG AND GUSTY WINDS EXPECTED TONIGHT...

.A STRONG PUSH OF COLD AIR WILL MOVE IN ON THE BACKSIDE OF
AN AREA OF LOW PRESSURE DROPPING THROUGH THE REGION. THIS
WILL ALLOW WINDS TO INCREASE AND BECOME STRONG AND GUSTY
LATE THIS EVENING INTO THE OVERNIGHT HOURS.

IAZ004>006-015-016-023>025-033>036-044>047-057-058-080130-
/O.NEW.KDMX.WI.Y.0016.141108T0300Z-141108T1200Z/
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-
WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-
AUDUBON-GUTHRIE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...EMMETSBURG...GARNER...BRITT...KANAWHA...POCAHONTAS...
LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...
CLARION...BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...
SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
BOONE...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...
CASEY
1123 AM CST FRI NOV 7 2014

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
SATURDAY. 

* TIMING...LATE THIS EVENING THROUGH EARLY SATURDAY MORNING.	

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND AND DRIVING
  MAY BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ007-017-026>028-037>039-048-049-080130-
/O.NEW.KDMX.WI.Y.0016.141108T0600Z-141108T1200Z/
WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-
STORY-MARSHALL-
INCLUDING THE CITIES OF...NORTHWOOD...MANLY...MASON CITY...
CLEAR LAKE...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...IOWA FALLS...
ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...
WELLSBURG...WATERLOO...CEDAR FALLS...AMES...MARSHALLTOWN
1123 AM CST FRI NOV 7 2014

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST
SATURDAY. 

* TIMING...LATE TONIGHT THROUGH EARLY SATURDAY MORNING.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND AND DRIVING
  MAY BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MJB
4 follow-up statements
883 
WWUS73 KDMX 072120
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
320 PM CST FRI NOV 7 2014

...STRONG AND GUSTY WINDS TONIGHT INTO EARLY SATURDAY...

.STRONG NORTHWEST WINDS ARE EXPECTED TO INCREASE BEHIND A
COLD FRONT DROPPING THROUGH THE REGION TONIGHT. THE COLD
FRONT IS ASSOCIATED WITH AN AREA OF LOW PRESSURE SLIDING
EASTWARD ALONG THE US/CANADIAN BORDER. WINDS WILL INCREASE
LATE THIS EVENING INTO TONIGHT AND CONTINUE THROUGH EARLY
SATURDAY MORNING.

IAZ004>006-015-016-023>025-033>036-044>047-057-058-080530-
/O.CON.KDMX.WI.Y.0016.141108T0300Z-141108T1200Z/
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-
WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-
AUDUBON-GUTHRIE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...EMMETSBURG...GARNER...BRITT...KANAWHA...POCAHONTAS...
LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...
CLARION...BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...
SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
BOONE...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...
CASEY
320 PM CST FRI NOV 7 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST SATURDAY...

* TIMING...LATE THIS EVENING THROUGH EARLY SATURDAY MORNING.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND AND 
  DRIVING MAY BE DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ007-017-026>028-037>039-048-049-080530-
/O.CON.KDMX.WI.Y.0016.141108T0600Z-141108T1200Z/
WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-
STORY-MARSHALL-
INCLUDING THE CITIES OF...NORTHWOOD...MANLY...MASON CITY...
CLEAR LAKE...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...IOWA FALLS...
ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...
WELLSBURG...WATERLOO...CEDAR FALLS...AMES...MARSHALLTOWN
320 PM CST FRI NOV 7 2014

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST SATURDAY...

* TIMING...LATE TONIGHT THROUGH EARLY SATURDAY MORNING.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND AND 
  DRIVING MAY BE DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MJB
718 
WWUS73 KDMX 080244
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
844 PM CST FRI NOV 7 2014

...STRONG AND GUSTY WINDS TONIGHT INTO EARLY SATURDAY...

.STRONG NORTHWEST WINDS ARE EXPECTED TO INCREASE BEHIND A COLD
FRONT DROPPING THROUGH THE REGION TONIGHT. THE COLD FRONT IS
ASSOCIATED WITH AN AREA OF LOW PRESSURE SLIDING EASTWARD ALONG
THE US/CANADIAN BORDER. WINDS WILL INCREASE LATE THIS EVENING
INTO OVERNIGHT AND CONTINUE THROUGH EARLY SATURDAY MORNING.

IAZ004>006-015-016-023>025-033>036-044>047-057-058-081045-
/O.CON.KDMX.WI.Y.0016.141108T0300Z-141108T1200Z/
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-
WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-
AUDUBON-GUTHRIE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...EMMETSBURG...GARNER...BRITT...KANAWHA...POCAHONTAS...
LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...
CLARION...BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...
SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
BOONE...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...
CASEY
844 PM CST FRI NOV 7 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

* TIMING...STARTING NEAR ESTHERVILLE 9PM TO 10 PM...REACHING
  WEBSTER CITY JUST BEFORE MIDNIGHT...AND LASTING THROUGH EARLY
  SATURDAY MORNING.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 35 TO 45
  MPH.

* IMPACTS...LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND AND 
  DRIVING MAY BE DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ007-017-026>028-037>039-048-049-081045-
/O.CON.KDMX.WI.Y.0016.141108T0600Z-141108T1200Z/
WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-
STORY-MARSHALL-
INCLUDING THE CITIES OF...NORTHWOOD...MANLY...MASON CITY...
CLEAR LAKE...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...IOWA FALLS...
ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...
WELLSBURG...WATERLOO...CEDAR FALLS...AMES...MARSHALLTOWN
844 PM CST FRI NOV 7 2014

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST SATURDAY...

* TIMING...REACHING THE INTERSTATE 35 CORRIDOR JUST AFTER
  MIDNIGHT...AND CONTINUE THROUGH EARLY SATURDAY MORNING.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 35 TO 45
  MPH.

* IMPACTS...LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND AND 
  DRIVING MAY BE DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SMALL
607 
WWUS73 KDMX 080947
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
347 AM CST SAT NOV 8 2014

...STRONG AND GUSTY WINDS EARLY THIS MORNING...

.TIGHT PRESSURE GRADIENT BEHIND A COLD FRONT WILL PRODUCE STRONG
NORTHWEST WINDS EARLY THIS MORNING. AS THE GRADIENT WEAKENS...THE
WINDS WILL DIMINISH SOME BY MID MORNING.

IAZ004>006-015-016-023>025-033>036-044>047-057-058-081200-
/O.CON.KDMX.WI.Y.0016.000000T0000Z-141108T1200Z/
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-
WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-
AUDUBON-GUTHRIE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...EMMETSBURG...GARNER...BRITT...KANAWHA...POCAHONTAS...
LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...
CLARION...BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...
SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON...
BOONE...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...
CASEY
347 AM CST SAT NOV 8 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* TIMING...STRONG WINDS WILL CONTINUE EARLY THIS MORNING WITH A
  GRADUAL DECREASE IN SPEED BY SUNRISE.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50
  MPH.

* IMPACTS...LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND AND 
  DRIVING MAY BE DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR MORE ARE
EXPECTED OR WIND GUSTS OF 45 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

IAZ007-017-026>028-037>039-048-049-081200-
/O.CON.KDMX.WI.Y.0016.000000T0000Z-141108T1200Z/
WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-
STORY-MARSHALL-
INCLUDING THE CITIES OF...NORTHWOOD...MANLY...MASON CITY...
CLEAR LAKE...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...IOWA FALLS...
ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...
WELLSBURG...WATERLOO...CEDAR FALLS...AMES...MARSHALLTOWN
347 AM CST SAT NOV 8 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* TIMING...STRONG WINDS WILL CONTINUE EARLY THIS MORNING WITH A
  GRADUAL DECREASE IN SPEED BY SUNRISE.

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 35 TO 45 
  MPH. 

* IMPACTS...LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND AND 
  DRIVING MAY BE DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
724 
WWUS73 KDMX 081209
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
609 AM CST SAT NOV 8 2014

IAZ004>007-015>017-023>028-033>039-044>049-057-058-081315-
/O.EXP.KDMX.WI.Y.0016.000000T0000Z-141108T1200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION...
BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK...
GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY...
LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY...
ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE...
WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER...
REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS...
DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...
AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY
609 AM CST SAT NOV 8 2014

...WIND ADVISORY HAS EXPIRED...

WINDS WILL CONTINUE TO GRADUALLY SUBSIDE THIS MORNING AND GUSTS OVER
45 MPH ARE NO LONGER EXPECTED. THEREFORE...THE WIND ADVISORY HAS
BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Nov 7, 5:43 AM CST, 5 hours 40 minutes earlier.

Area forecast discussion, Nov 7, 5:43 AM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
543 AM CST FRI NOV 7 2014

.SHORT TERM /TODAY/...
ISSUED AT 309 AM CST FRI NOV 7 2014

STRONG WARM ADVECTION WILL BE ONGOING FOR MUCH OF THE DAY AS THERMAL
RIDGE BUILDS INTO THE STATE.  WHILE LIFT WILL ALSO BE QUITE STRONG...
THE ATMOSPHERE WILL BE LACKING IN MOISTURE WITH DEEPER SATURATION
STAYING NORTH OF THE STATE.  THERE MAY BE A FEW SPRINKLES WHICH
GRAZE FAR NORTHERN IOWA THIS MORNING IN INITIAL SURGE OF WARM
ADVECTION...HOWEVER PRECIPITATION CHANCES WILL REMAIN MINIMAL FOR
MUCH OF CENTRAL IOWA THROUGH THE DAY.  THE FAR NORTH MAY ALSO SEE AN
ADDITIONAL CHANCE FOR A SHOWER TOWARD EVENING AHEAD OF A COLD FRONT
WHICH WILL ADVANCE INTO THE STATE LATE THIS AFTERNOON.  STRONG
SOUTHERLY WINDS ARE EXPECTED TODAY AS PRESSURE GRADIENT TIGHTENS AND
MIXING INCREASES.  TEMPERATURES WILL REBOUND NICELY WITH THE THERMAL
RIDGE PASSING OVERHEAD AND READINGS ABOUT 10 DEGREES WARMER THAN
THURSDAY.

.LONG TERM /TONIGHT THROUGH THURSDAY/...
ISSUED AT 309 AM CST FRI NOV 7 2014

PRECIPITATION CHANCES ACROSS NORTHEAST WILL CONTINUE TO PULL
EASTWARD FOR BEGINNING OF PERIOD TONIGHT. HOWEVER...MODELS
CONTINUE TO INDICATE BEST FORCING AND MOISTURE FURTHER NORTH AND
EAST OF IOWA...THOUGH BELIEVE PARAMETERS SUFFICIENT FOR
PRECIPITATION IN THE NORTHEAST AND WILL LEAVE SLIGHT CHANCE POPS.
WINDS WILL BE STRONG AND GUSTY BEHIND THIS SYSTEM OVERNIGHT. TOP
OF MIXED LAYER ON SOUNDINGS IS NEAR 40KTS...AND COULD SEE SOME
GUSTS NEAR ADVISORY CRITERIA AT TIMES. HOWEVER...STILL UNCERTAINTY
IN HOW WIDESPREAD ADVISORY CRITERIA WINDS MAY BE...AND WILL NOT
ISSUE ADVISORY ATTM.

UPPER LEVEL NORTHWEST FLOW WILL PERSIST FOR THE WEEKEND...THOUGH
WILL SEE A RETURN OF WAA LATE SATURDAY AND INTO SUNDAY AS WELL AS
SOUTHERLY SURFACE WINDS...WHICH WILL HELP KEEP TEMPERATURES
WARMER. HOWEVER...BIG CHANGES WILL COME TO THE WEATHER PATTERN
BEGINNING SUNDAY NIGHT INTO MONDAY AS A FRONTAL BOUNDARY
ASSOCIATED WITH LARGE UPPER LEVEL LOW PRESSURE SYSTEM DROPS SOUTH
INTO IOWA.

MODELS REMAIN IN FAIRLY GOOD AGREEMENT WITH TIMING AND PLACEMENT
OF SYSTEM...WHICH WILL BE THE MAIN FORECAST CONCERN FOR THE
EXTENDED. MODELS HAVE HAD DISCREPANCIES RUN TO RUN WITH
NORTH/SOUTH PLACEMENT OF SYSTEM. CURRENTLY...NAM REMAINS FURTHER
NORTH...AND HAVE THEREFORE TRENDED TOWARDS A GFS/ECMWF/GEM
BLEND...THOUGH GEM IS ALSO SLIGHTLY FURTHER NORTH. GIVEN CURRENT
TRENDS...PRECIPITATION WILL BEGIN TO PUSH INTO NORTHERN IOWA
SUNDAY NIGHT...THOUGH MAY BE TOO EARLY. BEST FORCING AND MOISTURE
ARRIVES WITH BOUNDARY MONDAY...AND BOUNDARY WILL PUSH SOUTH
THROUGHOUT THE DAY...WITH STRONG COLD AIR PUSHING IN BEHIND. HAVE
KEPT NON-DIURNAL TEMPERATURE TREND FOR THE DAY MONDAY WITH TEMPS
FALLING THROUGH THE AFTERNOON. ACCUMULATING SNOW FALL APPEARS MORE
LIKELY ACROSS THE NORTH AND HAVE KEPT RAIN/SNOW MIX IN THE NORTH
ONLY DURING BEGINNING OF PRECIPITATION WITH COLD AIR QUICKLY
DRIVING TEMPERATURES LOWER AND CHANGING PRECIPITATION TO SNOW.
HOWEVER...MAY SEE WET SNOW FOR A TIME BEFORE TEMPS COOL
SUFFICIENTLY. PRECIPITATION WILL TRANSITION TO SNOW ACROSS THE CWA
BY MONDAY NIGHT...WITH SYSTEM PUSHING OUT TUESDAY. AGAIN...STILL
UNCERTAINTY WITH HOW FAR SOUTH ACCUMULATING SNOWS WILL BE
SEEN...WITH COLD AIR PUSHING IN POTENTIALLY NEAR THE END OF
PRECIPITATION ACROSS CENTRAL AND SOUTHERN CWA. WINDS WILL ALSO BE
SOMEWHAT STRONG WITH THIS SYSTEM. SYSTEM WILL NEED TO BE MONITORED
FOR POTENTIAL FOR ACCUMULATING SNOWFALL AND TIMING/LOCATION GIVEN
SO MUCH MODEL UNCERTAINTY ATTM.

BEHIND SYSTEM...TEMPERATURES WILL TURN SHARPLY COLDER FOR
REMAINDER OF EXTENDED. SURFACE HIGH WILL SLOWLY PUSH EAST WHICH
WILL HELP TO KEEP CONDITIONS DRY...THOUGH WILL ALLOW FOR
TEMPERATURES TO COOL SIGNIFICANTLY...ESPECIALLY OVERNIGHT. ANY
SNOWFALL WHICH MAY LINGER WOULD ALSO HELP TO DRIVE TEMPERATURES
DOWN...AND MAY STILL BE TOO WARM IN EXTENDED...THOUGH MUCH
UNCERTAINTY STILL REMAINS. TEMPERATURES WILL BE WELL BELOW
NORMAL...CLOSER TO NORMAL VALUES FOR DECEMBER THAN NOVEMBER.

&&

.AVIATION...07/12Z
ISSUED AT 537 AM CST FRI NOV 7 2014

STRONG WARM ADVECTION IS EXPECTED TODAY WITH MID AND HIGH LEVEL
CLOUDINESS ACROSS THE STATE...BUT WITH ALL CEILINGS REMAINING VFR.
STRONG SOUTH SURFACE WINDS ARE EXPECTED WITH GUSTS OF 30 TO 35
MPH...ESPECIALLY NEAR KMCW AND KFOD. COLD FRONT WILL PUSH THROUGH
THE STATE THIS EVENING WITH STRONG NORTHWEST WINDS ON BACKSIDE OF
FRONT WITH GUSTS OF 30 TO 40 MPH OVERNIGHT. IN ADDITION...CEILINGS
WILL LOWER BEHIND THE FRONT AND LIKELY BECOME MVFR OVERNIGHT
ACROSS MUCH OF CENTRAL IOWA.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...COGIL
LONG TERM...AWB
AVIATION...COGIL
Hazardous weather outlook, Nov 7, 5:36 AM CST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
536 AM CST FRI NOV 7 2014

IAZ004>007-015>017-023>028-033>039-081200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
536 AM CST FRI NOV 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL BE STRONG AND GUSTY TODAY AND TONIGHT. GUSTS IN THE
SOUTHEASTERLY WIND THIS AFTERNOON MAY BE AS HIGH AS 30 TO 35 MPH.
OVERNIGHT...WINDS WILL SHIFT TO THE NORTHWEST AND SUSTAINED WINDS
OF 20 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL BE POSSIBLE AT TIMES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FIRST ACCUMULATING SNOW OF THE SEASON IS EXPECTED LATE SUNDAY
NIGHT INTO MONDAY...GENERALLY ALONG AND NORTH OF HIGHWAY 20 TO THE
MINNESOTA BORDER. LIGHT TO MODERATE ACCUMULATIONS OF SNOW WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ044>050-057>062-070>075-081>086-092>097-081200-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
536 AM CST FRI NOV 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AWB

Nearby

Wind Advisories in Iowa, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.